Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Child has infection in blood, prescribed Gardenal syrup. Safe?

Hello, Sir My 15 Days old ward has admitted in Hospital due to infection in blood culture , Doctor gave him some antiboitics for three weeks and told us that he document seizures that s why he gave him Gardenal Injection for one week and suggested us to give Gardenal syrup for next 45 to 60 days. they also take Lumber Puncture test and Metabolic urine and blood test but these are negetive ,now i wish to know is the Gardenal syrup harm full or has side effects if i give for 2 months to my ward. please explain me... thank you- Rishi Gupta
Asked On : Thu, 11 Oct 2012
Answers:  1 Views:  591
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician, Neonatology 's  Response
Yes. Phenobarbitone syrup can be given for a few months.
It is safe in newborns and the best drug for convulsions at this age.
At correct dose,there are no major side effects.
Take care
Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor